MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3552A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3552A; VITAL SIGN MONITOR
Model Number BSM-3552A
Medical Device Problem Codes Erratic or Intermittent Display (1182); Display or Visual Feedback Problem (1184); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the bedside monitor (bsm) will display spo2, and then all of a sudden, it will stop displaying as if there is no cable plugged in.There are no error messages on the bsm when this occurs.They replaced the finger probe and the trunk cable, but the issue follows this bsm.No patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) will display spo2, and then all of a sudden, it will stop displaying as if there is no cable plugged in.There are no error messages on the bsm when this occurs.They replaced the finger probe, and the trunk cable, but the issue follows this bsm.No patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the bedside monitor (bsm) would display spo2; and then suddenly stop displaying it, appearing as if no cable was plugged in.There were no error messages on the bsm when this occured.They replaced the finger probe and the trunk cable, but the issue follows this bsm.Service requested / performed: evaluation / repair.Investigation summary: nk repair center could not duplicate the issue of intermittent spo2 readings.As such root cause cannot be determined.It is likely that the customer was using a defective spo2 cable at the time of the incident.The spo2 cable was not returned with the bsm for evaluation.Cable damage is likely the cause of intermittent readings as the customer reported they had not tested with a different cable or probes.The device was returned to the customer.No further issues were reported and this issue had not recurred with the reported device.The issue is most likely resolved.
 
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) would display spo2; and then suddenly stop displaying it, appearing as if no cable was plugged in.There were no error messages on the bsm when this occured.

Brand Name
BSM-3552A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
mgmt seibu bldg 2, 4th floor 1
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key10936092
Report Number8030229-2020-00722
Device Sequence Number19008488
Product Code MHX
UDI-Device Identifier04931921113677
UDI-Public04931921113677
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3552A
Device Catalogue NumberBSM-3552A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown